Discussions that mention synthroid

Thyroid Disorders board


Hi! I'm new to this board, but not new to having a thyroid problem. Actually, the side effects from the medication (I'm taking Synthroid) are the problem!

In doing research before my next appointment with my endocrinologist tomorrow, I found this article regarding a new twist on thyroid medication which I urge you to read:

HYPOTHROIDISM: Optimizing Medication with Slow-Release Compounded Thyroid Replacement

Author: Martin Milner, ND Center for Natural Medicine, Inc. Portland OR

Published in International Journal of Pharmaceutical Compounding, July/August 2005

Link: [url]REMOVED


The discussion is focused on the approach of compounding T-4 plus slow-release T-3 medication, which more closely mimics the way our thyroid glands would release the hormones, thereby potentially relieving patients of many of the side effects of the non-compounded drugs like Synthroid, Cytomel and even Armour.

Typically, T-3 drugs like Cytomel, or medications containing T-3 like Armour, release the T-3 all at once in our systems. His approach, a slow-release T-3, may help in alleviating the symptoms a lot of us have: hair loss, weight gain, muscle aches, joint aches, depression, fatigue, mental impairment, memory loss, etc.

He also points out that we need selenium, tyrosine, zinc, copper and EFA's to properly convert the T-4 to T-3 in our bodies, and chances are most people are not getting sufficient amounts of these nutrients in our diets.

Read the article!

I've emailed the information to Mary Shomon, author of "The Thyroid Diet", just in case she has not seen it yet (although I'm sure she has it already).

I've printed this article out to give to my endocrinologist tomorrow, and I hope I can switch from Synthroid (which is not doing the trick for me) to the medication suggested by Mr. Milner in this article.

Good luck to you all!
Jackie
Quote from jackie1995:
Hi! I'm new to this board, but not new to having a thyroid problem. Actually, the side effects from the medication (I'm taking Synthroid) are the problem!

In doing research before my next appointment with my endocrinologist tomorrow, I found this article regarding a new twist on thyroid medication which I urge you to read:

HYPOTHROIDISM: Optimizing Medication with Slow-Release Compounded Thyroid Replacement

Author: Martin Milner, ND Center for Natural Medicine, Inc. Portland OR

Published in International Journal of Pharmaceutical Compounding, July/August 2005

Link: [url]REMOVED


The discussion is focused on the approach of compounding T-4 plus slow-release T-3 medication, which more closely mimics the way our thyroid glands would release the hormones, thereby potentially relieving patients of many of the side effects of the non-compounded drugs like Synthroid, Cytomel and even Armour.

Typically, T-3 drugs like Cytomel, or medications containing T-3 like Armour, release the T-3 all at once in our systems. His approach, a slow-release T-3, may help in alleviating the symptoms a lot of us have: hair loss, weight gain, muscle aches, joint aches, depression, fatigue, mental impairment, memory loss, etc.

He also points out that we need selenium, tyrosine, zinc, copper and EFA's to properly convert the T-4 to T-3 in our bodies, and chances are most people are not getting sufficient amounts of these nutrients in our diets.

Read the article!

I've emailed the information to Mary Shomon, author of "The Thyroid Diet", just in case she has not seen it yet (although I'm sure she has it already).

I've printed this article out to give to my endocrinologist tomorrow, and I hope I can switch from Synthroid (which is not doing the trick for me) to the medication suggested by Mr. Milner in this article.

Good luck to you all!
Jackie

Hey i know what you are talking about there is a compounding place in Pensacola,fl that is doing this... ;)
Well, I met with my doctor today, and he actually flipped (quickly) through the report I brought with me. Our conversation, which was very limited (8 minutes) boiled down to him asking me: "so, what do you want to do?"

I thought this was about as strange as my clients coming to see me and having to know in advance what the latest tax law changes are, so they could tell me how to prepare their tax returns!

I mentioned I'd like to try a natural thyroid treatment because of the side effects (specifically: memory problems, weight gain, muscle pain, joint soreness, severe hair loss). He did not think the Synthroid was the cause of these side effects.

I specifically brought up the problem of weight gain (another 3 pounds in less than one month). He said he would seek elsewhere for the answer to that problem. I reiterated that I have been on a raw foods diet, with fats at about 23% average, no grains, no meats, caloric intake about 1500-1800 daily and 1 hour power walking with hand weights (3 plus miles daily). I take no other medication, no alcohol, not a smoker, yet he seems to think "something else" is responsible for my weight gain. Hmmm.

He also very politely told me that I really should pursue consultation with a natural medicine doctor who would be able to work with me on the other natural products, like NatureThroid (which my doctor never heard of) and the idea of compounding a T-4, slow release T-3 per the article (he believes there are numerous problems with compounding pharmacies, they make a lot of errors).

So, although I did get a prescription for Armour Thyroid, I also felt I "got the boot" too. That was a first for me. I'm still scratching my head about this.

My search for natural doctors in my area begins.

Oh well. By the way, anyone know what's up with the removal of the thread to link to the report? I found that *different* from other message boards.

Good luck to everyone,
Jackie